Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


insuppressable viral load
Nov 7, 2010

I was infected in october 2008 initial Vl was 2.7 million and cd4 of 296, started atripla in april 2009 and by June 2009 vl was about 90 cd4 about 700 in Jan 201 vl still around the 100 mark and cd4 596 my doctor switched me to reyataz, norvir, truvada my last cd4 on september 2010 was about 600 50% and vl 320 i've had a herpes outbreak since june 2009 which i take famcylovir 500mg x 2 die which does not supress the virus it never lets up. Do you think this is the cause of the persitant Vl and if so what would you reccomend thank you. Steve

Response from Dr. Young

Hello Steve and thanks for your post.

Low level HIV viremia can indeed be caused by having immune system activation from herpes infection. It might be worth finding out if your outbreaks are really herpes. A viral culture or PCR test could be performed; the former could also allow testing of the live virus to determine if your herpes is sensitive to herpes medications.

I hope this is helpful to you, BY



Previous
Resistance
Next
Follow-up To Atripla Resistance

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement